The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Commentarii Mathematici Helvetici

Full-Text PDF (513 KB) | Metadata | Table of Contents | CMH summary
Online access to the full text of Commentarii Mathematici Helvetici is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
Volume 92, Issue 4, 2017, pp. 801–837
DOI: 10.4171/CMH/425

Published online: 2017-10-24

Boundedness and decay of scalar waves at the Cauchy horizon of the Kerr spacetime

Peter Hintz[1]

(1) University of California, Berkeley, USA

Adapting and extending the techniques developed in recent work with Vasy for the study of the Cauchy horizon of cosmological spacetimes, we obtain boundedness, regularity and decay of linear scalar waves on subextremal Reissner–Nordström and (slowly rotating) Kerr spacetimes, without any symmetry assumptions; in particular, we provide simple microlocal and scattering theoretic proofs of analogous results by Franzen. We show polynomial decay of linear waves relative to a Sobolev space of order slightly above 1/2. This complements the generic $H_{\mathrm {loc}}^1$ blow-up result of Luk and Oh.

Keywords: Radial point estimates, blue-shift effect, Cauchy horizon, strong cosmic censorship

Hintz Peter: Boundedness and decay of scalar waves at the Cauchy horizon of the Kerr spacetime. Comment. Math. Helv. 92 (2017), 801-837. doi: 10.4171/CMH/425